Alert archive / Tennessee / Frost Advisories in 2018

Frost Advisory 7, NWS Memphis, TN

October 20, 20188 counties in Tennessee; Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this frost advisory at Oct 20, 2018, 3:12 AM CDT for 8 counties in Tennessee; Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 21, 2018, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2018, 3:12 AM CDT (08:12 UTC)
In effect from
Oct 21, 2018, 3:00 AM CDT
Expired
Oct 21, 2018, 9:00 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2018-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2018-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS74 KMEG 200812
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
312 AM CDT Sat Oct 20 2018

...Frost expected to develop across Northwest Tennessee, the 
Missouri Bootheel, and portions of Northeast Arkansas late tonight...

ARZ009-018-MOZ113-115-TNZ001>004-019>022-202100-
/O.NEW.KMEG.FR.Y.0007.181021T0800Z-181021T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, and Camden
312 AM CDT Sat Oct 20 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM CDT Sunday. 

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid
  30s during the overnight hours allowing areas of frost to
  develop.

* TIMING...Between 3 AM and 9 AM Sunday morning

* IMPACTS...Frost could harm sensitive outdoor vegetation if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KRM
3 follow-up statements
830 
WWUS74 KMEG 201935
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
235 PM CDT Sat Oct 20 2018

...Frost expected to develop across Northwest Tennessee, the
Missouri Bootheel, and portions of Northeast Arkansas late
tonight...

ARZ009-018-MOZ113-115-TNZ001>004-019>022-211400-
/O.CON.KMEG.FR.Y.0007.181021T0800Z-181021T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, and Camden
235 PM CDT Sat Oct 20 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the 
  mid 30s during the overnight hours allowing areas of frost to 
  develop. 

* TIMING...Between 3 AM and 9 AM Sunday morning

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
538 
WWUS74 KMEG 210822
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
322 AM CDT Sun Oct 21 2018

...Frost expected to develop across Northwest Tennessee, the
Missouri Bootheel, and portions of Northeast Arkansas this morning...

...Frost is expected to develop across Northeast Arkansas, the
Missouri Bootheel, much of West Tennessee, and Northeast
Mississippi late tonight...

ARZ009-018-MOZ113-115-TNZ001>004-019>022-211630-
/O.NEW.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/
/O.CON.KMEG.FR.Y.0007.000000T0000Z-181021T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, and Camden
322 AM CDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM CDT Monday. 

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid
  30s this morning allowing areas of frost to develop just before
  sunrise. Temperatures will drop into the mid 30s again overnight
  tonight allowing for frost development.
  

* TIMING...Through 9 AM this morning and again between 3 AM and 9
  AM Monday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ARZ026-028-MSZ002>006-009-013>017-TNZ048>055-089>092-211630-
/O.NEW.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/
Craighead-Mississippi-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Blytheville, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, 
New Albany, Pontotoc, Tupelo, Fulton, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
322 AM CDT Sun Oct 21 2018

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY...

The National Weather Service in Memphis has issued a Frost
Advisory, which is in effect from 3 AM to 9 AM CDT Monday. 

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid
  30s overnight tonight allowing for areas of frost to develop.

* TIMING...Between 3 AM and 9 AM Monday Morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

KRM
372 
WWUS74 KMEG 211411
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
911 AM CDT Sun Oct 21 2018

...Frost is expected to develop across Northeast Arkansas, the 
Missouri Bootheel, much of West Tennessee, and Northeast 
Mississippi late tonight...

ARZ009-018-MOZ113-115-TNZ001>004-019>022-212215-
/O.EXP.KMEG.FR.Y.0007.000000T0000Z-181021T1400Z/
/O.CON.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/
Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson-
Carroll-Benton TN-
Including the cities of Piggott, Corning, Paragould, Kennett, 
Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, 
Dyersburg, Humboldt, Milan, Huntingdon, and Camden
911 AM CDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...
...FROST ADVISORY FOR THIS MORNING HAS EXPIRED...

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the 
  mid 30s again overnight tonight allowing for frost development. 

* TIMING...between 3 AM and 9 AM Monday morning. 

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

ARZ026-028-MSZ002>006-009-013>017-TNZ048>055-089>092-212215-
/O.CON.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/
Craighead-Mississippi-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-
Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Blytheville, Holly Springs, 
Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, 
New Albany, Pontotoc, Tupelo, Fulton, Ripley TN, Covington, 
Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah
911 AM CDT Sun Oct 21 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
MONDAY...

* TEMPERATURE/FROST COVERAGE...Temperatures will drop into the 
  mid 30s overnight tonight allowing for areas of frost to 
  develop. 

* TIMING...Between 3 AM and 9 AM Monday Morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation if 
  left unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:36 AM CDT, 36 minutes earlier.

Area forecast discussion, Oct 20, 2:36 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
236 AM CDT Sat Oct 20 2018

.DISCUSSION...

Rain continues to fall across much of the Mid-South this morning
as the area is sandwiched between a stationary front to the south
and an approaching cold front to the north. The cold front will
push through the CWA today. As it does, the rain will shift south
and cooler temperatures will filter into the region.

High pressure will begin to build into the area tonight. Although,
winds may be gusty initially this evening, expect them to
diminish quickly during the overnight hours. The combination of
light winds and clear skies will allow for low temperatures to
drop into the mid 30s across Northwest Tennessee, the Missouri
Bootheel, and portions of Northeast Arkansas. As a result, frost
will develop before sunrise. Will issue a Frost Advisory for these
locations.

The SFC high will remain over the Mid-South through Sunday Night.
Sunday will be chilly across the area despite plenty of sunshine.
Cold air advection will keep highs in the 50s. Sunday Night could
be another night for frost development. Although, not as
confident as the SFC high will begin shifting east and cirrus
clouds may begin moving into the west.

Next week looks like a quiet weather week as only a couple of
upper level disturbances may bring small chances for showers but
for the most part most locations will stay dry. Temperatures will
remain below normal with highs in the 60s.

KRM

&&

.AVIATION...

06Z TAFs

Post frontal rain will continue through much of night. At least
three cloud deck heights were reported in area METARs to the north
and west of Memphis, and suspect a brief drop to IFR may not be
out of the question at MEM prior to 12Z.

Drier air and daytime mixing should bring VFR by late Saturday morning
to most TAF sites.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Frost Advisory from 3 AM to 9 AM CDT Sunday for Clay-Greene.

MO...Frost Advisory from 3 AM to 9 AM CDT Sunday for Dunklin-Pemiscot.

MS...None.
TN...Frost Advisory from 3 AM to 9 AM CDT Sunday for Benton TN-
     Carroll-Dyer-Gibson-Henry-Lake-Obion-Weakley.

&&
Hazardous weather outlook, Oct 19, 3:37 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
337 AM CDT Fri Oct 19 2018

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-201045-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
337 AM CDT Fri Oct 19 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Portions of the Mid-South may see their first frost of the year
possibly Sunday or especially Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

Nearby

Frost Advisories in Tennessee, 2018Frost Advisories in Arkansas, 2018Frost Advisories in Missouri, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.